# SDR 96ZZZX907

- Difficulty date: January 2, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6975Y
- Make and model: Piper PA-23-250
- Aircraft serial: 274342
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: ALX8421
- Condition: Failed
- Location: Left
- Stage of operation: CR
- Nature of condition: H
- Precautionary procedure: H

## Discrepancy

THE LOSS OF THE LEFT ALTERNATOR FIELD CAUSED LEFT ALTERNATOR TO GO OFF-LINE AND TRIPPED THE REGULATOR WHICH CAUSED THE RIGHT ALTERNATOR TO GO OFF-LINE.  SUBSEQUENTLY, BATTERY WAS DEPLETED AND LOSS OF ELECTRICAL POWER OCCURRED.  WHEN PILOT SWITCHED REGULATORS, THE LEFT ALTERNATOR WAS NOT ALLOWING EITHER REGULATOR TO FUNCTION PROPERLY.  PILOT WAS ABLE TO ISOLATE THE LEFT ALTERNATOR AND RESET THE REGULATOR AND POWER WAS RESTORED.
